Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jul 14, 2018, 3:21 PM PDT. It took effect at Jul 15, 2018, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2018, 3:21 PM PDT (22:21 UTC)
- In effect from
- Jul 15, 2018, 2:00 PM PDT
- Expired
- Jul 15, 2018, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
901 WWUS86 KEKA 142221 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 321 PM PDT Sat Jul 14 2018 CAZ283-150630- /O.NEW.KEKA.FW.W.0002.180715T2100Z-180716T0600Z/ Trinity- 321 PM PDT Sat Jul 14 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 PM to 11 PM PDT Sunday. * AFFECTED AREA...Fire weather zone 283. * THUNDERSTORMS...Isolated to scattered thunderstorms will develop over Trinity county Sunday afternoon and move to the northeast. * IMPACTS...Fire starts are possible due to lightning strikes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning can also mean there is the potential for scattered thunderstorms which may lead to fire starts. && $$ http://weather.gov/eureka
4 follow-up statements
794 WWUS86 KEKA 150631 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1131 PM PDT Sat Jul 14 2018 CAZ283-151445- /O.CON.KEKA.FW.W.0002.180715T2100Z-180716T0600Z/ Trinity- 1131 PM PDT Sat Jul 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... * AFFECTED AREA...Fire weather zone 283. * THUNDERSTORMS...Isolated to scattered thunderstorms will develop over Trinity county Sunday afternoon and move to the northeast. * IMPACTS...Fire starts are possible due to lightning strikes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning can also mean there is the potential for scattered thunderstorms which may lead to fire starts. && $$ http://weather.gov/eureka
613 WWUS86 KEKA 151209 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 509 AM PDT Sun Jul 15 2018 CAZ283-152200- /O.CON.KEKA.FW.W.0002.180715T2100Z-180716T0600Z/ Trinity- 509 AM PDT Sun Jul 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. * THUNDERSTORMS...Isolated to scattered thunderstorms will develop over Trinity county this afternoon and move to the northeast through early evening. * Wind: Generally westerly at 5 to 10 mph, but gusty and erratic winds are possible in the vicinity of showers and thunderstorms. * IMPACTS...Fire starts are possible due to lightning strikes with critically dry fuels across this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning can also mean there is the potential for scattered thunderstorms which may lead to fire starts. && $$ http://weather.gov/eureka
129 WWUS86 KEKA 152148 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 248 PM PDT Sun Jul 15 2018 ...Thunderstorms likely over Trinity County... CAZ283-160600- /O.CON.KEKA.FW.W.0002.000000T0000Z-180716T0600Z/ Trinity- 248 PM PDT Sun Jul 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. * THUNDERSTORMS...Isolated to scattered thunderstorms will continue to develop over Trinity County this afternoon and move to the northeast through early evening. Thunderstorm chances will wane as we get closer to midnight, but an isolated shower or thunderstorm cannot be ruled out through 3AM. * Wind: Generally westerly at 5 to 10 mph, but gusty and erratic winds are possible in the vicinity of showers and thunderstorms. * IMPACTS...Fire starts are possible due to lightning strikes with critically dry fuels across this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning can also mean there is the potential for scattered thunderstorms which may lead to fire starts. && $$ http://weather.gov/eureka
806 WWUS86 KEKA 160546 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1046 PM PDT Sun Jul 15 2018 CAZ283-160700- /O.EXP.KEKA.FW.W.0002.000000T0000Z-180716T0600Z/ Trinity- 1046 PM PDT Sun Jul 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 14, 2:54 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 14, 2:54 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
254 PM PDT Sat Jul 14 2018
.SYNOPSIS...Hot weather will continue for interior northwest
California through the weekend and into the upcoming week. Clouds
will be mainly localized to the immediate coast during the late
night and overnight hours, but isolated thunderstorms will be
possible over the interior mountains.
&&
.DISCUSSION...No major changes were made to the forecast package
this afternoon as heat and thunderstorms remain our focus.
Coastal stratus has mostly stayed confined to the immediate
coastline this afternoon, which has allowed coastal communities to
enjoy a nice summer afternoon. Farther east, skies have remained
mostly clear allowing temperatures to soar into the 90s and low
100s. There is some exception on cloud cover thought and it is
mostly over Trinity County where cumulus clouds have formed over
the higher terrain peaks. So far no showers or thunderstorms have
developed within these clouds, but there is still an isolated
chance for a thunderstorm or two this evening. The better chance
for storm activity over interior northwest California will be
tomorrow afternoon and evening as forcing and instability will be
slightly better. After that, the thunderstorm chances wane as we
head into next week. The main story will then be the excessive
heat. Temperatures may approach 105 around Ukiah and 110 along
the Trinity River Valley, particularly Tuesday and Wednesday
afternoon, if current model projections hold.
&&
.AVIATION...VFR conditions continue to prevail at all terminals
early this afternoon. Southerly winds along the coast have allowed
the stratus to move north of Cape Mendocino however it has remained
offshore so far this afternoon. Stratus will continue to move north
this evening eventually impacting CEC by early this evening with
IFR/LIFR ceilings and low visibilities. Stratus will also begin to
penetrate further inland as the afternoon and evening progresses as
the boundary layer moistens. Therefore, ACV will also drop down to
IFR/LIFR ceilings and reduced visibilities this evening. VFR
conditions will continue at UKI through this TAF cycle. /WCI
&&
.MARINE...Light to moderate southerly winds continue to impact
the nearshore waters this afternoon. These winds will become more
northerly tomorrow afternoon and evening, as the northerly winds
begin to increase across the outer waters. Currently the seas are
being primarily dominated by a fresh north-northwest swell of 5-7
feet at around 9 seconds. Northerly winds will continue to
increase as we go through the week which will also allow the sea
state to increase. Near gale force winds will be possible late
next week across the outer waters. /WCI
&&
.FIRE WEATHER...The forecast remains on track this afternoon as
temperatures have soared into the 90s and low 100s for Trinity
County. For the rest of interior northwest California, it is hot
as well; however, most areas are below 95 degrees except for a few
spots like Covelo, Ukiah, and Hoopa to name a few. Overall, this
hot and dry weather is forecast to persist into next week, with
tomorrow being least hot. Temperatures of 100 to 110 and
afternoon RH in the teens can be expected for much of the interior
Monday through Wednesday. Winds will remain generally light and
heavily terrain influenced, with onshore flow in the afternoons
and offshore flow at night.
Besides the heat, the other area of concern will be the chance for
thunderstorm activity on Sunday. Storms will likely develop in
Trinity County, as well as far northeastern Humboldt and Del
Norte, before tracking east- northeastward Sunday afternoon and
evening. I have opted to put a Red Flag Warning out for Trinity
County/Fire Weather Zone 283 as confidence is medium to high that
storms will develop over that area. After Sunday, the
thunderstorm threat will diminish early next week. /AAD/KR
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 2 PM to 11 PM PDT Sunday for CAZ283.
Heat Advisory until midnight PDT tonight for CAZ102-105-107-108.
Excessive Heat Watch from Monday morning through Wednesday
evening for CAZ102-105-107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jul 14, 5:13 AM PDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 513 AM PDT Sat Jul 14 2018 CAZ102-105-107-108-151215- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity- 513 AM PDT Sat Jul 14 2018 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. Temperatures will peak between 100 and 105 degrees across the hottest valleys this afternoon. Isolated thunderstorms are possible over the mountains this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Excessive Heat Watch is in effect Monday through Wednesday. A moderate to high heat risk will exist for those sensitive to heat- related illness Monday through Wednesday. In addition, isolated thunderstorms are expected Sunday afternoon and evening. Along with the hot and dry weather, this will promote an elevated fire weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-106-109>113-151215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 513 AM PDT Sat Jul 14 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A moderate heat risk is expected Monday through Wednesday with temperatures 100 to 105 across the hotter interior valleys during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:28 PM PDT | Coastal Flood Advisory | EKA | Humboldt | 5 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.